Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Viactiv Calcium Chews/vitamins
0

4 posts in this topic

I was just diagnosed on April 23rd and have been gluten-free since then. The dietician suggested I start taking some Viactiv calcium chews. I haven't been able to take vitamins for a little over a year because they make me nauseas. Since I have been taking the Viactiv, I am noticing a very weird taste in my mouth - it is kind of metallic-like. I'm wondering if I'm not tolerating the chews or if this is just a normal side effect for someone whose intestines are messed up. Has anyone out there had this happen when taking Viactiv or any other vitamins? And how do you handle taking vitamins to try to keep yourself healthy if your intestines are damaged? It seems like anything you would take would just not be absorbed anyway, so I'm a little confused. Thanks

0

Share this post


Link to post
Share on other sites


Ads by Google:

Lisa- I take 3 viactiv chews/day for my Osteopenia and do not experience the after taste that you described. I also take a daily multi-vitamin which seems to be fine. I am a Celiac and do not have any side effects from the Viactiv or multi vitamins. Sorry I am of no help.

0

Share this post


Link to post
Share on other sites

I experienced a metallic taste and metallic breath for about 2 months after first going gluten-free. My doctor at the time noticed this and ran blood tests for something called "ketosis" which is a deficiency of some kind. It's something followers of the Atkins diet can sometimes get, and the celiac disease diet is somewhat similar, so I can see how that can happen. I was negative for that and eventually my weird taste and breath subsided. So, it may benefit you to mention this to your dr. and see if you're ketotic. Also, make sure you're not having any dental problems like maybe a loose fitting crown; that can cause the taste you're experiencing as well.

0

Share this post


Link to post
Share on other sites

Thank you, both, for your responses. It seems to have been better over the last few days. I still notice it, but not quite as bad. I think it may have had something to do with what I was eating (or rather not eating) instead of the Viactiv. I've been making a conscious effort to get more food in me and I think that is helping. I had a salad last night and it did not bother my stomach, so I tried another one today for lunch and am hoping to do just as well with it. It's hard to make sure you get enough of the right foods when you're uncomfortable when you eat them!! Thanks, again

LISA :lol:

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0

  • Recently Browsing   0 members

    No registered users viewing this page.